# SDR AALA2019041189001

- Difficulty date: April 7, 2019
- Submitted: April 17, 2019
- Operation: Air carrier
- Aircraft: N207UW
- Make and model: Boeing 757-28A
- Aircraft serial: 32448
- Aircraft time: 46,960 hours, 11,074 cycles
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Condition: Failed
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

AIRCRAFT WAS GROUNDED: MAINTENANCE REPORTS AFTER APU OIL SERVICING ON ARRIVAL, APU WOULD NOT START-FAILED. SMOKE EVIDENT. APU WAS SHUTDOWN FROM NLG POSITION. MAINTENANCE REMOVED AND REPLACED APU STARTER IAW AMM 49-41-01. ON 3RD START ATTEMPT ON THE NEW STARTER, THERMAL RUNAWAY WAS EXPERIENCED AND THE STARTER OVERHEATED AND CAUGHT FIRE. DRY CHEMICAL EXTINGUISHER WAS APPLIED INTO APU COMPARMTENT. INSPECTED APU IAW AMM 49-11-00-206-021. APU EXTERNAL DAMAGE FOUND AND APU BATT BUS TRIPPED. MAINTENANCE IS CURRENTLY TROUBLESHOOTING THE ROOT CAUSE.  MAINTENANCE REMOVED AND REPLACED APU STARTER IAW AMM 49-41-01. ON 3RD START ATTEMPT ON THE NEW STARTER, THERMAL RUNAWAY WAS EXPERIENCED AND THE STARTER OVERHEATED AND CAUGHT FIRE. DRY CHEMICAL EXTINGUISHER WAS APPLIED INTO APU COMPARMTENT. INSPECTED APU IAW AMM 49-11-00-206-021. APU EXTERNAL DAMAGE FOUND AND APU BATT BUS TRIPPED.   MAINTENANCE REMOVED AND REPLACED THE APU ASSEMBLY IAW CARD 19L30049001.
